It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Message
Posted by beth on March 15, 2000 at 13:50:21:

In Reply to: Living with Addison's for three years.......... posted by Rhonda Deal on March 02, 2000 at 13:26:14:

I was recentley diagnosed with Addison's (late january)after a bout with the flu. I have been on medication since and feel like my old self. I was freezing before the medication but not now. The only thing I have noticed is sweats at night. I think I am going through menopause. I am 41. I really don't know anything about the disease or truly understand it I have not found any support groups or anything like that. I don't know what to expect. My doctor tells me to just stay on the medication and I can live a normal life just like I did before. I have noticed that I seem to get hot fast especially in the face. Thanks


: I was diagnosed with Addison's after a severe crisis in August of 1997. The initial tests were positive. After seven days in the hospital I was retested, this time the levels were low/abnormal, but not positive. My GP put me on florinef .1mg per day to sustain a fairly low/normal BP. For two years, one doc said yes, another would say no. One would give me meds, and another would take them away. After a lot of close calls and miserable days and nights, another GP put me on florinef .1mg per day am, and 20 mg. of cortisone am, and 10mg. of cortisone in the afternoon. I have since gained about 20 pounds, which I have no problem with, but I am not feeling better, if anything worse. I get sick so easily, and so severely that I have to rely on other people to take care of my two children, a 4 yr old boy, and a 10 yr old girl with cp and epilepsy. If I go to the er with a problem, I generally have to diagnose and treat myself to survive the visit.
: The lack of care, and education among drs about addison's is scary.
: I would like to list my symptoms, and if anyone out there can relate, or give me some tips on how to make people understand that just taking meds keeps us alive, but not exactly well would be greatly appreciated.
: This is a long list so please bear with me.
: spiking high temps with or without vomiting
: unable to tolerate heat
: always cold
: stomach pain
: nausea
: migraines
: joint pain
: vision loss/reduction
: unrestful sleep
: exhaustion
: Then there's all the wonderful side effects of the steroids, leg swelling/cramping, osteoporosis(wich has been scanned and confirmed), symptoms of estrogen depletion(even on supplements), terrible PMS, anxiety(wich my gp will not give me anything for), no social life because you are just too tired.
: Please let me know if anyone is out there that feels like I do.
: Bless you all,
: Rhonda


Follow Ups

All times are GMT -7. The time now is 11:00 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!